Link to the University of Pittsburgh Homepage
Link to the University Library System Homepage Link to the Contact Us Form

Structural controllability of multi-agent networks: Robustness against simultaneous failures

Rahimian, MA and Aghdam, AG (2013) Structural controllability of multi-agent networks: Robustness against simultaneous failures. Automatica, 49 (11). 3149 - 3157. ISSN 0005-1098

Submitted Version

Download (607kB) | Preview
[img] Plain Text (licence)
Download (1kB)


In this paper, structural controllability of a leader-follower multi-agent system with multiple leaders is studied from a graph-theoretic point of view. The problem of preservation of structural controllability under simultaneous failures in both the communication links and the agents is investigated. The effects of the loss of agents and communication links on the controllability of an information flow graph are previously studied. In this work, the corresponding results are exploited to introduce some useful indices and importance measures that help characterize and quantify the role of individual links and agents in the controllability of the overall network. Existing results are then extended by considering the effects of losses in both links and agents at the same time. To this end, the concepts of joint (r,s)-controllability and joint t-controllability are introduced as quantitative measures of reliability for a multi-agent system, and their important properties are investigated. Lastly, the class of jointly critical digraphs is introduced, and it is stated that if a digraph is jointly critical, then joint t-controllability is a necessary and sufficient condition for remaining controllable following the failure of any set of links and agents, with cardinality less than t. Various examples are exploited throughout the paper to elaborate on the analytical findings. © 2013 Elsevier Ltd. All rights reserved.


Social Networking:
Share |


Item Type: Article
Status: Published
CreatorsEmailPitt UsernameORCID
Rahimian, MARAHIMIAN@pitt.eduRAHIMIAN0000-0001-9384-1041
Aghdam, AG
Date: 1 November 2013
Date Type: Publication
Journal or Publication Title: Automatica
Volume: 49
Number: 11
Page Range: 3149 - 3157
DOI or Unique Handle: 10.1016/j.automatica.2013.06.023
Schools and Programs: Swanson School of Engineering > Industrial Engineering
Refereed: Yes
ISSN: 0005-1098
Date Deposited: 17 Aug 2020 17:07
Last Modified: 07 Sep 2020 16:55


Monthly Views for the past 3 years

Plum Analytics

Actions (login required)

View Item View Item